Bayesian networks for discrete multivariate data: an algebraic approach to inference
UNSPECIFIED. (2003) Bayesian networks for discrete multivariate data: an algebraic approach to inference. JOURNAL OF MULTIVARIATE ANALYSIS, 84 (2). pp. 387-402. ISSN 0047-259XFull text not available from this repository.
Official URL: http://dx.doi.org/10.1016/S0047-259X(02)00067-2
In this paper we demonstrate how Grobner bases and other algebraic techniques can be used to explore the geometry of the probability space of Bayesian networks with hidden variables. These techniques employ a parametrisation of Bayesian network by moments rather than conditional probabilities. We show that whilst Grobner bases help to explain the local geometry of these spaces a complimentary analysis, modelling the positivity of probabilities, enhances and completes the geometrical picture. We report some recent geometrical results in this area and discuss a possible general methodology for the analyses of such problems. (C) 2003 Elsevier Science (USA). All rights reserved.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Journal or Publication Title:||JOURNAL OF MULTIVARIATE ANALYSIS|
|Publisher:||ACADEMIC PRESS INC ELSEVIER SCIENCE|
|Official Date:||February 2003|
|Number of Pages:||16|
|Page Range:||pp. 387-402|
Actions (login required)